MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-3D-SS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil prematurely detached.The patient was undergoing stent-assisted coiling for a ruptured, amorphous aneurysm located in the m2 segment of the right middle c erebral artery.The max diameter was 4.8mm, and the neck diameter was 2.3mm.The patient's blood flow was normal, and their vessel tortuosity was minimal.It was reported that the first coil entered the aneurysm, but the hoop was not formed ideally.Therefore, the coil was withdrawn.When it was withdrawn about halfway, it was found that the coil did not follow the push rod to go out.Carefully they observed that the coil was automatically detached, half in the aneurysm, and half in the embolization microcatheter.They tried to push the coil with the delivery rod, but it could not be pushed and the push rod was withdrawn.Another coil was advanced in the microcatheter and was used to push the previous coil into the aneurysm.This coil was also successfully filled into the aneurysm.The coils were implanted in the intended located.Two more coils were implanted and finally the stent was deployed to complete the surgery.There was no special case for the patient.The pushwire was not bent or broken, and there had been no friction/difficulty during delivery.The physician had repositioned the coil once, and no detachment attempts had been made. the patient did not experience any injury or complications, and no additional medical/surgical intervention was required.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an echelon microcatheter.
 
Event or Problem Description
Additional information received reported that the cause of the event was determined to be an accidental detachment due to the spring coil problem.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-81805), 203cm ruler (m-83360) as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened axium prime coil inner pouch and within a dispenser track.Visual inspection/damage location details: the axium prime coil was returned without introducer sheath.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.This is indicative mechanical method detachment was not attempted.The axium prime coil pushwire was found to be bent at ~38.5cm, kinked at ~55.9cm, bent at ~83.6cm and ~93.0cm from the proximal end.The coin was found to be still against the lumen stop.The shield coil was found to be stretched.The implant coil was already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed to gain access to the coin.The coin appeared to be in good condition.The coin was measured to be 0.068mm at 0.063mm which is within specification, 0.105mm at 0.127mm, and 0.108mm at 0.275mm which were within specification.The lumen stop appeared to be visually acceptable.The retainer ring was found to be visually acceptable and measured to be 0.0051¿ which is within specification.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached; however, the cause could not be determined.Since the implant coil and included detach, element were not returned for analysis, any contributing factors could not be determined.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.H6.Coding updated based on the analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15324499
Report Number2029214-2022-01467
Device Sequence Number5518071
Product Code KRD
UDI-Device Identifier00847536038271
UDI-Public00847536038271
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2024
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot Number222561070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer08/31/2022
10/17/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/20/2022
11/14/2022
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight57 KG